Alert archive / New York / Wind Advisories in 2025
Wind Advisory 4, NWS New York, NY
NWS New York, NY issued this wind advisory at Mar 6, 2025, 3:28 AM EST for 4 counties in Connecticut; 11 counties in New York; 5 counties in New Jersey. It took effect at Mar 6, 2025, 6:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 3:28 AM EST (08:28 UTC)
- In effect from
- Mar 6, 2025, 6:00 PM EST
- Expired
- Mar 7, 2025, 4:00 PM EST
- In force
- 22 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 649 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996 WWUS71 KOKX 060828 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 328 AM EST Thu Mar 6 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-062200- /O.NEW.KOKX.WI.Y.0004.250306T2300Z-250307T2100Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 328 AM EST Thu Mar 6 2025 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST FRIDAY... * WHAT...West winds 20 to 25 mph with 45 to 50 mph gusts expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...From 6 PM this evening to 4 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JT
2 follow-up statements
349 WWUS71 KOKX 062032 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 332 PM EST Thu Mar 6 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-070900- /O.CON.KOKX.WI.Y.0004.250306T2300Z-250307T2100Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 332 PM EST Thu Mar 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...West winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 4 PM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JP
128 WWUS71 KOKX 070803 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 303 AM EST Fri Mar 7 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-072100- /O.CON.KOKX.WI.Y.0004.000000T0000Z-250307T2100Z/ Northern Fairfield-Northern New Haven-Northern Middlesex-Northern New London-Southern Fairfield-Southern New Haven-Southern Middlesex-Southern New London-Western Passaic-Eastern Passaic- Hudson-Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Orange-Putnam-Rockland-Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 303 AM EST Fri Mar 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Portions of southern Connecticut, northeast New Jersey, and southeast New York. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/nyc JT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Mar 6, 12:16 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 6, 12:16 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New York NY
1216 AM EST Thu Mar 6 2025
.SYNOPSIS...
A cold front moves through overnight as low pressure over the
Great Lakes lifts north into southern Ontario and Quebec into
Thursday night. High pressure builds in behind the front as the
low slowly departs to the northeast through Friday. A weak
frontal system then passes nearby Friday night into Saturday
morning. High pressure will then be in control for the rest of
the weekend and into the first half of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Moderate to briefly heavy showers will continue to push east
across Long Island and CT over the next few hours from west to
east. No thunder expected based on a lack of CAPE and what has
transpired so far. Expecting another half inch to inch of rain
this evening, with the heavier amounts east of NYC.
A cold front in association with a strong surface low over the
Great Lakes Region will move through during the overnight hours.
Showers along this line are expected to dissipate, but can't
rule out a shower late at night.
LLJ will be shifting east through the evening with gusts 35-45
mph mainly over LI and CT, but still up to around 35 mph in the
city this evening. Winds diminish during the overnight hours.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
The surface low continues to lift slowly north into Quebec on
Thursday and into Thursday night as the cold front pushes farther
offshore. Mid level short wave moves through Thursday morning,
pushing east by the afternoon. This could provide enough lift and
instability for some isolated showers to move through, but much of
the area should remain dry for the day Thursday.
Cold advection looks to hold off until Thursday night, as winds
increase once again, with the low in Canada slowly strengthening and
the high to the west building in, providing a decent pressure
gradient. However, winds look to be a bit weaker than previous
forecast for Thursday night. Current forecast has northwest winds
gusting to around 30 mph. Winds may be a bit too low, and there
remains a possibility for a Wind Advisory for Thursday night,
however, it looks less likely now.
Above normal temperatures are expected Thursday, with highs
in the 50s for much of the region.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A fairly tight pressure gradient remains in place through Friday,
with models trending a little stronger from 24 hours ago regarding
winds. Thinking is that gusts 30-40 mph will be common with the
potential of a few gusts around 45 mph. After collaboration with the
surrounding offices, have held off on issuing any wind headlines as
this would be a mainly late 3rd period to 4th period event.
Advisories could eventually be needed, but confidence is also not
high enough at this time. Highs on Friday slightly above normal at
around 50 in NYC metro, and mid to upper 40s elsewhere. A weak
trough or low center then passes not too far to our south late
Friday night into Saturday morning with only a stray sprinkle or
flurry possible.
High pressure otherwise remains in control of the weather Sunday
through Wednesday. With that said, a weak low and trough pass to our
north on Monday, but likely far enough away to have no impacts here.
A gradual warmup occurs during this period with highs on Sunday near
normal in the mid to upper 40s, then eventually getting well into
the 50s and 60s on Wednesday.
&&
.AVIATION /05Z THURSDAY THROUGH MONDAY/...
Low pressure lifts up into eastern Canada overnight into Thursday,
sending a cold front through the area during the morning hours.
Mainly IFR overnight with improvement to VFR following the cold
frontal passage, 10-12Z for the NYC and Lower Hudson Valley
terminals, 12-14Z for KBDR and KISP, and as late as 20Z at KGON.
Southerly LLWS will end across the eastern terminals by 08-09Z.
As the cold front approaches, southerly winds diminish and
gradually veer to the SSW. Gusts will gradually ramp up in the
westerly flow behind the cold front on Thursday, increasing to
25-35kt Thursday night. A few gusts up to 40 kt possible.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely through the overnight with changing of flight
categories. Onset of gusts behind cold front may be slower to
come up than currently forecast.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
Late Thursday Night: VFR. WNW winds 15-20 kt G25-35 kt. A few
gusts of 35 to 40 kt.
Friday: VFR. W winds G25-35 kt.
Saturday: VFR with W winds G15-20 kt possible.
Sunday - Monday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gale warning has been expanded to include LI Sound and the
eastern bays based on obs and a strong llj shifting through the
waters. Decided to simplify the headlines by making the Gales
for all waters expire at 09z. It's likely that gales will not
be a threat at least over NY harbor and Western LI Sound by even
before midnight but as per office policy decided to message the
higher-level hazard and not have a double headline in the same
forecast period. Most spots may even have below 25 kt winds by
09z with fairly quick drop off of winds behind the llj.
There will be a lull in the action on Thursday, when winds fall
below SCA criteria, but waves remain at 5 to 12 ft on the ocean.
By Thursday night, a northwest flow picks up and we likely see
a return on gale conditions. The gale watch for later on in the
forecast period has been extended on all waters through Friday
as guidance has trended stronger with winds.
Winds will subside through Friday night with conditions
falling below advisory thresholds on the non-ocean waters. As for
the ocean waters, most of Friday night through Saturday night could
see marginal advisory conditions. Sunday and Monday otherwise
feature sub-advisory conditions.
&&
.HYDROLOGY...
An additional 0.5 to 1.0 inches of rain anticipated for tonight
with the higher amounts over CT and LI. Nuisance urban and poor
drainage flooding still possible.
No hydrological impacts are expected Thursday through early next
week.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will remain low through the end of the week.
Intensifying southerly flow ahead of a strong storm system will
increase tide levels during tonight night/early Thursday
morning high tide. Surge of 1.5 to 3 ft is needed to reach minor
flooding benchmarks. The strongest winds may actually occur
before high tide, limiting the surge somewhat during high tide.
Most locations should remain at or below action stage. However,
some of the most vulnerable locations across the south shore
back bays and western Sound could touch minor flooding
benchmarks.
Large breaking waves 8-10 ft are forecast tonight along the
oceanfront, with beach flooding and erosion possible.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning until 4 AM EST early this morning for ANZ331-332-
335-338-340-345-350-353-355.
Gale Watch from this evening through Friday afternoon for
ANZ331-332-335-338-340-345-350-353-355.
&&
SYNOPSIS...JC/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JC
AVIATION...DW
MARINE...JC/JP
HYDROLOGY...JC/JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 5, 5:09 PM EST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service New York NY 509 PM EST Wed Mar 5 2025 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-061100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 509 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-061100- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 509 PM EST Wed Mar 5 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-061100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 509 PM EST Wed Mar 5 2025 ...GALE WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:32 AM EST | Gale Warning | OKX | 38 hr | |
| Mar 6, 3:32 AM EST | Marine Dense Fog Advisory | OKX | 10 hr | |
| Mar 6, 3:32 AM EST | Small Craft Advisory | OKX | 14 hr | |
| Mar 5, 7:54 PM EST | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 81 min |
Nearby
Wind Advisories in New York, 2025Wind Advisories in New Jersey, 2025Wind Advisories in Connecticut, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.